Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

June 21, 2021Saratoga County, New York

NWS Albany, NY issued this special weather statement at Jun 21, 2021, 8:34 PM EDT for Saratoga County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2021, 8:34 PM EDT (00:34 UTC)
Expired
Jun 21, 2021, 9:15 PM EDT
In force
41 min
Issued by
NWS Albany, NY

County Saratoga County, NY

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:44 PM EDTTSTM WND DMGGalway, NYTREE DOWN ON WIRES ALONG SOUTHLINE RD. ALSO LIGHTNING HIT A STRUCTURE, CAUSING A FIRE, ON LAKE RD.
Jun 21, 8:52 PM EDTTSTM WND DMG3 N Porter Corners, NYTREE DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1525 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.1
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS81 KALY 220034
SPSALY

Special Weather Statement
National Weather Service Albany NY
834 PM EDT Mon Jun 21 2021

NYZ039>041-049-050-220115-
Southern Fulton-Eastern Schenectady-Montgomery-Southern
Saratoga-Northern Saratoga-
834 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SCHENECTADY...SOUTHEASTERN FULTON...CENTRAL SARATOGA AND EAST CENTRAL
MONTGOMERY COUNTIES...

At 833 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corinth to near Hagaman. Movement
was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Saratoga Springs, Amsterdam, Glenville, Ballston Spa, Corinth,
Hagaman, Galway, Rock City Falls, North Ballston Spa, Kings, Mount
Pleasant, Gates, Wilton, Greenfield, Northumberland, South Glens
Falls, Victory, Parkis Mills, Deans Corners and Grangerville.

This includes the following highways...
 Interstate 90 near exit 27.
 Interstate 87 between exits 13S and 17N.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4285 7429 4328 7395 4331 7384 4328 7383
      4325 7384 4322 7377 4324 7374 4327 7373
      4328 7369 4326 7367 4328 7366 4329 7367
      4329 7365 4331 7361 4330 7359 4327 7360
      4305 7359
TIME...MOT...LOC 0033Z 248DEG 31KT 4325 7387 4299 7411 

$$

DBT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:11 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 21, 8:11 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
811 PM EDT Mon Jun 21 2021

.SYNOPSIS...
Showers and thunderstorms will occur along and ahead of
a cold front. This cold front will pass to the east of the region
tonight as a much cooler air mass will be ushered in its wake.
Chances for showers will lingering Tuesday as a disturbance in the
upper levels of the atmosphere moves overhead.  A return toward
warmer weather arrives later this week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Severe thunderstorm watch continues for the entire region with
northern areas til 9 PM EDT and southern areas til 11 PM EDT.

UPDATE...Line of convection was approaching from the I81
corridor. SBCAPES to the east of the line remain at or above
2000 J/kg with some CINH increasing where rainfall has occurred
or cloud coverage increasing. Per our 21Z sounding, lower level
lapse rates remain impressive between 7-8 C/km with mid level
rates less so per SPC mesoscale window and local LAPS program.
So this upstream line should maintain itself, however, loss of
daytime heating and best shear magnitudes shifting northward and
weakening along with rather modest to poor mid level lapse
rates, should see this line diminish toward 9-11pm approximate
time frame. So main update was to expire the heat advisory,
adjust Sky/Pop/Wx grids per observations and expected trends.

Prev Disc...
Scattered to broken line of strong to severe
convection is well underway with lead cells across the
Adirondacks that are resembling supercell structures at the
moment. This is where the greatest shear is per the SPC
mesoscale window with 30-40kts bulk shear magnitudes. Elsewhere,
with dewpoints within a couple degrees of 70F, SBCAPES are at
or above 3000 J/Kg with impressive lower level lapse rates of
7-8 C/km but rather modest or less than ideal mid level lapse
rates with values at or below 6 C/km. So expectations are for
the upstream line of convection to continue with its intensity
but should weaken with the combination of loss of daytime
heating, not much better mid level lapse rates and best shear
racing north of the Canadian border. Pre-frontal trough axis
will clear the region this evening with the cold frontal passage
slow by about 6-9 hours and should be east of the southeast CWA
by 12Z Tuesday. Clouds are expected to linger through the night
as winds become west- northwest in the wake of the frontal
passage. Overnight lows should range from the lower half of the
60s for the Hudson Valley and Litchfield County locations and
50s for the higher terrain.

Through Tuesday, seems enough baroclinicity and the frontal
boundary slowing down its forward propagation due to near
parallel flow aloft and the approach of a pv-anomaly from the
lower Ohio Valley that a period of showers or light rain may
redevelop. Per the latest NCEP Model Suite and international
guidance, seems the southeast 1/2 or 2/3rds will be under the
influence for additional wet weather through the daylight hours.
The ECMWF remains the wetter of the numerical guidance as it is
stronger with the pv-anomaly with the NAM not too far behind.
The GFS remains the most progressive with the ICON somewhat in
the middle of the guidance and close to the GGEM. So we will
increase PoPs back to likely and under cloud coverage, the
temperatures will be quite a bit cooler than those observed this
Monday afternoon.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A fairly tranquil, cooler and less humid air mass as surface
ridge crests across the region through the middle of the week.
However, H500 trough axis is expected to remain in place so
likely diurnally driven cumulus field can be expected but should
remain dry. As H850 temperatures hover into the middle single
digits, afternoon highs Wednesday will generally be into the 60s
and lower half of the 70s for valley locations and overnight
lows generally into the 40s for the region (some upper 30s for
the Dacks Tuesday night).

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The aforementioned surface ridge axis is forecast, per global
model consensus, to slide off the northeast shoreline during
Thursday. The return southerly flow around the periphery of the
high will allow for warm advection to commence from the Ohio
Valley and into the northeast corridor. This should allow for
gradual boundary layer warmth with highs Thursday returning
close to 80F for valley locations and 70s elsewhere.

Humidity will slowly increase for the remainder of the extended
period as the combination of Gulf of Mexico moisture and
Atlantic moisture begin to converge across the middle Atlantic
and northeast corridors. Potential for some marine influence
clouds to advect in later Friday into Friday night and, per the
ECWMF/GGEM, a shower or two will be possible.

Then heading into the weekend, rather low confidence forecast as
too how far east an upstream frontal boundary approaches for
increasing threat for showers and thunderstorms. The ECMWF
remains the strongest with the upper high over the western
Atlantic which keeps this boundary well upstream. The GFS/GGEM
is weaker with this upper high with the ICON somewhat in the
middle of the guidance. So, per coordination with WPC, we will
lean toward a slightly wetter side of the guidance envelope at
this time. Chance to scattered through the first half of the
weekend then into lower likely PoPs for the second half of the
weekend. Temperatures will equally be as challenging as ensemble
mean suggests lower 80s for valley locations with generally 70s
expected and overnight lows generally into the 60s.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A cold front will move towards and across the region tonight
into tomorrow morning. A weak disturbance along the front will
keep the rain going into the late morning into the early
afternoon before gradual clearing from the west.

VFR conditions will occur ahead of showers and thunderstorms,
but conditions will deteriorate to MVFR and possibly brief IFR
conditions with the showers and storms moving through 00Z-
04Z/TUE. Some brief gusty winds to 30-35 kts are also possible.
Isolated stronger gusts are possible.  The winds will shift to
the west to southwest in the wake of the front at 5-10 kts. Some
lower clouds will persists in the wake of the initial front.
Cigs may hover at 3-4 kft AGL in the wake of the front with some
mid level clouds 8-12 kft AGL. Expect the rain to build back in
with a weak disturbance along the front between 11Z-15Z/TUE.
PROB30 groups were used to bring the rain in across the TAF
sites, and it should diminish quickly in the late morning into
the afternoon from northwest/west to the east/southeast. MVFR
cigs/vsbys may occur and linger the longest at KPOU/KPSF until
16Z-18Z/TUE. Expect low VFR conditions thereafter with cigs in
the 3.5-6 kft AGL range but drier weather settling back in.

The winds be from the west to northwest at 5-10 kts in the late
morning into the early afternoon, and then be northwest to north
at around 10 kts for the mid to late pm.

Outlook...

Tuesday into Tuesday Night: Low Operational Impact. Chance of SHRA.
Wednesday through Friday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Strong southerly winds will persist into early this evening
ahead of showers and thunderstorms that will occur along and
ahead of a cold front, some containing heavy rainfall. This cold
front will pass to the east of the region tonight as a much
cooler air mass will be ushered in its wake. Chances for showers
will lingering Tuesday as a disturbance in the upper levels of
the atmosphere moves overhead, especially to the southeast of
the Adirondacks. This will keep relative humidity levels
elevated through Tuesday. A return toward warmer and drier
weather arrives later this week.

&&

.HYDROLOGY...
Thunderstorms, some containing heavy rainfall, will result in
isolated flood/flash flood threat through this evening.
Otherwise ponding of water on roadways and standing water in low
lying areas is expected with urban flooding of poor drainage
areas possible.

Additional light rainfall is expected on Tuesday with mainly
areas to the southeast of the Adirondacks. Fair weather is then
expected to to close out the work week with the weather turning
unsettled for the upcoming weekend.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...BGM
AVIATION...Wasula
FIRE WEATHER...BGM
HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jun 21, 6:13 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
613 PM EDT Mon Jun 21 2021

CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-221100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Schoharie-Western Schenectady-Eastern Schenectady-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
613 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and along and south of Interstate 90 in east
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chance thunderstorms Saturday and Sunday mainly during the afternoon
into the evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany while following
all local, state and CDC guidelines.

NYZ032-033-038>043-050-082>084-VTZ013>015-221100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Southern Saratoga-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
613 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central New York north of
Interstate 90 and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chance thunderstorms Saturday and Sunday mainly during the afternoon
into the evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany while following
all local, state and CDC guidelines.

In the hours before

Local storm report, Jun 21, 8:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     OLD FORGE               43.71N  74.97W
06/21/2021                   HERKIMER           NY   LAW ENFORCEMENT

            REPORT OF TREES DOWN

&&

EVENT NUMBER ALY2103332

MEM
Local storm report, Jun 21, 8:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     SALISBURY               43.13N  74.84W
06/21/2021                   HERKIMER           NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

&&

EVENT NUMBER ALY2103333

MEM
Local storm report, Jun 21, 8:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
06/21/2021                   HERKIMER           NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY2103334

MEM
Local storm report, Jun 21, 8:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     OLD FORGE               43.71N  74.97W
06/21/2021                   HERKIMER           NY   DEPT OF HIGHWAYS

            ALL LANES ON ROUTE 28 IN OLD FORGE ARE BLOCKED BETWEEN
            CROSBY BLVD AND ADAMS ST DUE TO WIRES DOWN

&&

EVENT NUMBER ALY2103335

MEM
Local storm report, Jun 21, 8:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
830 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     7 ENE PISECO            43.47N  74.41W
06/21/2021                   HAMILTON           NY   911 CALL CENTER

            TREES DOWN NEAR ROUTE 8 IN LAKE PLEASANT TOWN CENTER.

&&

EVENT NUMBER ALY2103336

WASULA
Special weather statement, Jun 21, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
834 PM EDT Mon Jun 21 2021

NYZ039>041-049-050-220115-
Southern Fulton-Eastern Schenectady-Montgomery-Southern
Saratoga-Northern Saratoga-
834 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SCHENECTADY...SOUTHEASTERN FULTON...CENTRAL SARATOGA AND EAST CENTRAL
MONTGOMERY COUNTIES...

At 833 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corinth to near Hagaman. Movement
was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Saratoga Springs, Amsterdam, Glenville, Ballston Spa, Corinth,
Hagaman, Galway, Rock City Falls, North Ballston Spa, Kings, Mount
Pleasant, Gates, Wilton, Greenfield, Northumberland, South Glens
Falls, Victory, Parkis Mills, Deans Corners and Grangerville.

This includes the following highways...
 Interstate 90 near exit 27.
 Interstate 87 between exits 13S and 17N.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4285 7429 4328 7395 4331 7384 4328 7383
      4325 7384 4322 7377 4324 7374 4327 7373
      4328 7369 4326 7367 4328 7366 4329 7367
      4329 7365 4331 7361 4330 7359 4327 7360
      4305 7359
TIME...MOT...LOC 0033Z 248DEG 31KT 4325 7387 4299 7411

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 21, 8:12 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie51 min
Jun 21, 8:29 PM EDTSevere Thunderstorm WarningALYWarren, Washington43 min
Jun 21, 8:37 PM EDTSevere Thunderstorm WarningALYGreene, Ulster53 min
Jun 21, 8:43 PM EDTSevere Thunderstorm WarningALYMontgomery, Saratoga, Schenectady62 min
Jun 21, 8:49 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie30 min
Jun 21, 9:15 PM EDTSevere Thunderstorm WarningALYWashington60 min
Jun 21, 9:34 PM EDTSpecial Weather StatementALYColumbia, Dutchess, Rensselaer26 min
Jun 21, 9:37 PM EDTAreal Flood AdvisoryALYWashington72 min
Jun 21, 9:44 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga61 min
Jun 21, 9:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster56 min
Jun 21, 9:51 PM EDTSpecial Weather StatementALYBennington24 min
Jun 21, 10:16 PM EDTSpecial Weather StatementALYBennington, Windham59 min
Jun 21, 10:22 PM EDTSpecial Weather StatementALYBennington53 min
Jun 21, 11:14 PM EDTSpecial Weather StatementALYWindham46 min
Jun 21, 10:23 PM EDTSpecial Weather StatementALYBerkshire37 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.